MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE
Model Number 5964-32-12
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial left knee arthroplasty, the surgeon was unable to properly seat the articular surface onto the tibial tray.The surgery was delayed by thirty minutes while the surgeon tried to unsuccessfully insert the bearing.
 
Additional Manufacturer Narrative
(b)(4).Medical product: stemmed tibial component precoat size 4: catalog#00598003702, lot#:64680349.Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the articular surface to have a compressed and flared out locking feature.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event is attributed to use error.Detailed instructions for inserting the articular surface are provided in the surgical technique.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13118739
Report Number0001822565-2021-03679
Device Sequence Number4485804
Product Code JWH
UDI-Device Identifier00889024211896
UDI-Public(01)00889024211896(17)280229(10)64664373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5964-32-12
Device Catalogue Number00596403212
Device Lot Number64664373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight65 KG